MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE TOX 9 PANEL INT ICUP DOA-197-251; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. ALERE TOX 9 PANEL INT ICUP DOA-197-251; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-197
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention products for the reported lot were tested with in-house drug free donor urine and read at 5 minutes.All devices correctly yielded negative results for all coc150 strips.No false positives were observed.Manufacturing batch record review did not uncover any abnormalities.The presence of cross-reacting substances in the test sample may result in false positive results.See section "cross-reactivity" within the performance characteristics of the package insert for a list of the substances evaluated.Substances not listed have not been evaluated.For this reason, a secondary analytical method must be used to obtain a confirmed result.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer reported receiving a false positive cocaine result using the alere toxicology icup 9 drug panel for one donor urine specimen as compared to a negative laboratory confirmatory result (lc/ms/ms cut-off=100 ng/ml).The customer reported that only one false positive cocaine result occurred out of 100 devices used.No treatment was provided or withheld based on the false positive result.
 
Additional Manufacturer Narrative
Retention and returned products for the reported lot were tested with in-house drug free donor urine and read at 5 minutes.All devices correctly yielded negative results for all coc150 strips.No false positives were observed.Manufacturing batch record review did not uncover any abnormalities.The reported complaint could not be replicated with either returned or retention product.Therefore, a root cause could not be determined based on the information provided.The presence of cross-reacting substances in the test sample may result in false positive results.Please refer to the "cross-reactivity" section within the performance characteristics portion of the package insert for a list of evaluated substances.This product provides only a qualitative, preliminary analytical result.A secondary method must be used to obtain a confirmed result.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
ALERE TOX 9 PANEL INT ICUP DOA-197-251
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7659218
Report Number2027969-2018-00082
Device Sequence Number16647301
Product Code DIO
UDI-Device Identifier10858945006062
UDI-Public(01)10858945006062(17)190331(10)DOA7040032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberDOA-197
Device Lot NumberDOA7040032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1